MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During procedure needle tip kinked within the bronchoscope.As per complaint form: "dr.(b)(6), pneumologist.He is there since 3 month.With the first 22 needle he punctured 3 x n11, 1 x n4 and 1 x n7.During the last 5th puncture the needle bent.The needle couldn't be placed in the catheter so we decided to bring out both - needle and scope together.Then we called the chief doctor and he called the technician.He bent the needle back so we could place the needle back into the catheter and bring out the needle from scope without any damage.Then he take a new 22 needle and puncture the next 1 x n10.On the second trial the needle was again hardly to move without any force so that he decided to break up this procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: 3005580113.This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The echo-hd-22-ebus-p-c device of lot number c1580004 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 13-mar-19.A kink was identified at the notch of the needle.The needle was able to advance and retract with difficulty.Sheath extender was able to advance and retract.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1580004) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1580004.The instructions for use, which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the user did not follow the ifu.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient anatomy as they mention that they experienced difficulty accessing the target site, and difficulty penetrating the target site.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿'non retraction of needle" during procedure needle tip kinked within the bronchioscope.As per complaint form: "dr.Semitzki-wess, pneumologist.He is there since 3 month.With the first 22 needle he punctured 3 x n11, 1 x n4 and 1 x n7.During the last 5th puncture the needle bent.The needle couldn't be placed in the catheter so we decided to bring out both - needle and scope together.Then we called the chief doctor and he called the technician.He bent the needle back so we could place the needle back into the catheter and bring out the needle from scope without any damage.Then he take a new 22 needle and puncture the next 1 x n10.On the second trial the needle was again hardly to move without any force so that he decided to break up this procedure.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿'non retraction of needle." during procedure needle tip kinked within the bronchoscope.As per complaint form: "dr.(b)(6), pneumologist.He is there since 3 month.With the first 22 needle he punctured 3 x n11, 1 x n4 and 1 x n7.During the last 5th puncture the needle bent.The needle couldn't be placed in the catheter so we decided to bring out both - needle and scope together.Then we called the chief doctor and he called the technician.He bent the needle back so we could place the needle back into the catheter and bring out the needle from scope without any damage.Then he take a new 22 needle and puncture the next 1 x n10.On the second trial the needle was again hardly to move without any force so that he decided to break up this procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿'non retraction of needle" during procedure needle tip kinked within the bronchioscope.As per complaint form: "(b)(6), pneumologist.He is there since 3 month.With the first 22 needle he punctured 3 x n11, 1 x n4 and 1 x n7.During the last 5th puncture the needle bent.The needle couldn't be placed in the catheter so we decided to bring out both - needle and scope together.Then we called the chief doctor and he called the technician.He bent the needle back so we could place the needle back into the catheter and bring out the needle from scope without any damage.Then he take a new 22 needle and puncture the next 1 x n10.On the second trial the needle was again hardly to move without any force so that he decided to break up this procedure.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8459643
Report Number3001845648-2019-00128
Device Sequence Number3013313
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)220128(10)C1580004
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1580004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/26/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
03/04/2019
03/04/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/24/2019
05/22/2019
06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight62